Loading....
Coupon Accepted Successfully!

Pharmacology

Open Flashcards

GIT

Question
45 out of 53
 

A patient of peptic ulcer was prescribed ranitidine and sucralfate in the morning hours. Why is this combination incorrect? (AI 2009)



A Ranitidine combines with sucralfate and prevents it’s action

B Combination of these two drugs produces serious side effects like agranulocytosis

C Ranitidine increases the gastric pH so sucralfate is not able to act.

D Sucralfate inhibits the absorption of ranitidine

Ans. C Ranitidine increases the gastric pH so sucralfate is not able to act (Ref KDT's 6th/636)

Sucralfate is an ulcer protective agent. It forms a coating over the ulcer base after polymerization. Sucralfate polymerizes only at acidic pH «4). Ranitidine is an H, blocker that reduces the gastric acid secretion. If both of these drugs are combined, action of sucraIfate will be abolished due to rise in pH by ranitidine.

GIT Flashcard List

53 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)
32)
33)
34)
35)
36)
37)
38)
39)
40)
41)
42)
43)
44)
45)
46)
47)
48)
49)
50)
51)
52)
53)